Thunderstorm Wind, Pushmataha
- When
- March 2, 11:55 PM CST
- Where
- Pushmataha County, 2.12 mi ESE of Darwin
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.240, -95.745
Strong thunderstorm wind blew down a few trees.
An upper level disturbance translated across southern Oklahoma during the evening of March 2nd. Strong to severe thunderstorms developed in the moist and unstable air ahead of this system as it approached.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An upper level disturbance translated across southern Oklahoma during the evening of March 2nd. Strong to severe thunderstorms developed in the moist and unstable air ahead of this system as it approached. The strongest storm produced damaging wind in Pushmataha County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 2, 11:36 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1136 PM CST WED MAR 2 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and thunderstorms will remain possible at KMLC and KFSM for the first hour or two of the TAF valid period. Otherwise, VFR conditions will prevail for the most part, although a brief period of MVFR ceilings cannot be ruled out at the northwest Arkansas sites. Northwest winds will increase and become gusty Thursday morning. The winds will then diminish quickly near sunset. && .PREV DISCUSSION... /ISSUED 944 PM CST WED MAR 2 2016/ ..UPDATE... DISCUSSION... A shortwave was pushing southeastward across the Central/Southern Plains late this evening...per latest water vapor imagery. At the surface...an associated surface low and triple point were located over Southwest Oklahoma with a broken line of showers and thunderstorms moving east southeast through Central Oklahoma. A few of these storms had become strong with some hail being reported. Across Eastern Oklahoma and Northwest Arkansas...increasing cloud cover with east-southeast to southerly winds of 5-10 mph were common. Overnight tonight...the shortwave will continue to approach and move into the CWA with the surface low and associated surface frontal boundaries moving through the CWA. The broken line of showers and thunderstorms will also continue to move east southeast through the CWA during the night...with the greater chances south of Interstate 40. A slight chance of precip could be possible north of I-40 as the upper level wave moves into the CWA late tonight. Elevated instability and 40-60kt of deep layer shear will continue the potential for some of the thunderstorm activity to become strong with small hail around dime to nickel size. A few hail stones may try to briefly reach severe criteria...though organized severe weather is not anticipated tonight. Late tonight...precip looks to move into Northwest Arkansas with most short term model guidance indicating the majority of precip exiting the CWA by sunrise Thursday morning. Cloud cover overnight should help to keep temps warmer compared to last night with lows in the 40s to some locations in Southeast Oklahoma remaining near 50 degrees possible. Toward sunrise...behind the upper level wave axis...winds are expected to shift out of the northwest across Northeast Oklahoma...spreading eastward and becoming gusty during the day Thursday. Evening update will be to add minor tweaks to overnight temps/winds/dewpoints and adjust tonights pops/wx/sky grids based on the mentioned above and current obs/trends. The rest of the forecast seems to be on track at this time. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 958 PM CST WED MAR 2 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 958 PM CST WED MAR 2 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS OVER CENTRAL OKLAHOMA ARE EXPECTED TO PUSH INTO PARTS OF EASTERN OKLAHOMA LATE THIS EVENING AND SPREAD INTO NORTHWEST ARKANSAS OVERNIGHT. GREATER CHANCES FOR PRECIPITATION LOOKS TO BE ALONG AND SOUTH OF INTERSTATE 40. A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS LOOK TO BE POSSIBLE NORTH OF INTERSTATE 40. INSTABILITY ALOFT COULD ALLOW FOR SOME THUNDERSTORMS TO BECOME STRONG WITH SMALL HAIL OF DIME TO NICKEL SIZE POSSIBLE. A FEW HAIL STONES COULD BRIEFLY REACH SEVERE CRITERIA...THOUGH ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL... HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. EXTENDED DISCUSSION... SHOWERS ALONG WITH AN ISOLATED CHANCE FOR THUNDERSTORMS SHOULD EXIT NORTHWEST ARKANSAS THURSDAY MORNING WITH THE DEPARTING COLD FRONT. BEHIND THE FRONT...NORTHWESTERLY WINDS ARE FORECAST TO BECOME GUSTY ALONG WITH DRIER AIR FILTERING INTO THE REGION. THESE CONDITIONS WILL AID IN INCREASING FIRE DANGERS AGAIN ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY OVER LOCATIONS THAT RECEIVE LITTLE TO NO RAINFALL TONIGHT. WINDS FRIDAY QUICKLY SHIFT BACK OUT OF THE SOUTH WITH WARMER TEMPERATURES...WHICH WILL CONTINUE HIGH FIRE DANGERS ACROSS THE REGION. A SERIES OF UPPER LEVEL DISTURBANCES ARE FORECAST TO MOVE THROUGH THE PLAINS DURING THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. SHOWER AND THUNDERSTORM CHANCES INCREASE STARTING LATE SATURDAY NIGHT OVER PARTS OF EASTERN OKLAHOMA WITH THE LEAD DISTURBANCE AND SPREAD OVER THE REGION SUNDAY INTO TUESDAY AHEAD OF A MORE DEFINED UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING FROM THE WEST. HEAVY RAINFALL AS WELL AS A POTENTIAL FOR SEVERE WEATHER COULD BE POSSIBLE WITH THIS SYSTEM NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... ALTHOUGH THERE REMAINS UNCERTAINTY REGARDING THE EXACT TIMING OF STORM SYSTEMS THIS WEEKEND AND INTO EARLY NEXT WEEK, PERSONS SHOULD BE PREPARED FOR THE POTENTIAL OF SEVERE WEATHER. OVERALL THREATS WILL CONTINUE TO BE REFINED INTO THE WEEKEND AS TIMING OF THESE SYSTEMS BECOMES MORE CERTAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CST WED MAR 2 2016
OKZ049-053-030630-
PUSHMATAHA OK-CHOCTAW OK-
1150 PM CST WED MAR 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND SOUTHERN
PUSHMATAHA COUNTIES UNTIL 1230 AM CST...
AT 1149 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MOYERS...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS... RATTAN...
KOSOMA... CLOUDY...
KELLOND... MOYERS...
OLETA... HUGO LAKE STATE PARK...
SOBOL... CORINNE...
APPLE... DELA...
FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3425 9578 3445 9578 3426 9505 3424 9505
3424 9515 3402 9516
TIME...MOT...LOC 0549Z 290DEG 41KT 3434 9573The Western Arkansas radar (KSRX), 172 km away, was scanning. The volume nearest the first event began at 05:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623560.